MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 5 MM, 24 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Model Number 50251BA
Medical Device Problem Codes Leak/Splash (1354); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the image was foggy at the corner.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the inspection of the optics, a mechanical impact mark/deformation was found in the distal area at the edge of the solder seam.Furthermore, a leak was detected between the eyepiece bridge and the base housing during the vacuum test.The image is blurred due to moisture penetration in the edge area.The customer's information can be confirmed.The optics appear cloudy and blurred at the edges.When examining the individual rod lens segments in the system tube, moisture was detected.Since the slight mechanical damage to the distal solder seam could not be held responsible for this, the optics were subjected to a vacuum test.This revealed a leak at the connection between the eyepiece bridge and the base housing.No further damage was found on the optics.The leak can be attributed to a failure of the adhesive bond between the two components applied at the factory.The leak allowed moisture to enter the system, which had a negative effect on the image quality.This is an isolated fault.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Common Device Name
HOPKINS TELESCOPE 30°, 5 MM, 24 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22046614
Report Number9610617-2025-00881
Device Sequence Number12957190
Product Code GCJ
UDI-Device Identifier04048551171356
UDI-Public04048551171356
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K935279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50251BA
Device Catalogue Number50251BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown